Texas, 2008Hail and Damaging Winds in Texas, May 9, 2008
May 9, 2008 · NWS EWX · 6 events in 2 counties and zones
An isolated thunderstorm formed over the hill country during the late afternoon along a weak temperature differential boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $24,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm formed over the hill country during the late afternoon along a weak temperature differential boundary.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 9, 2:31 PM CST, 3 hours 9 minutes earlier.
Area forecast discussion, May 9, 2:31 PM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
331 PM CDT FRI MAY 9 2008
.DISCUSSION...
UPDATED PRODUCTS FOR SEVERE THUNDERSTORM WATCH 289.
&&
.PREV DISCUSSION... /ISSUED 320 PM CDT FRI MAY 9 2008/
DISCUSSION...
LATEST SURFACE OBSERVATIONS INDICATE A SHARP DIFFERENCE IN
DEWPOINTS ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU IN
COMPARISON TO THE JUICY AIRMASS ALONG AND SOUTHEAST OF THE
ESCARPMENT. WITH THE CONVERGENCE OF THIS DRYLINE AND WEAK FRONTAL
BOUNDARY CONVERGING DURING MAX AFTERNOON HEATING...ISOLATED
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO THE EVENING.
DESPITE THE SMALL NUMBER OF DISCRETE STORMS...ANY OF THESE STORMS
WHICH DEVELOP MAY QUICKLY BECOME SEVERE. LARGE HAIL AND DAMAGING
WINDS ARE THE PRIMARY CONCERNS. STORMS ARE EXPECTED TO DEVELOP
FURTHER TO THE SOUTH AND EAST THROUGHOUT THE EVENT AS NEW
CONVECTION POPS UP ALONG THE OUTFLOW BOUNDARY.
ANOTHER HOT AFTERNOON IS IN STORE FOR SATURDAY WITH AFTERNOON
TEMPERATURES PEAKING IN THE MID TO UPPER 90S ACROSS THE METRO AREA
TO NEAR 105 IN THE VALLEY. ANOTHER ROUND OF CONVECTIVE ACTIVITY IS
EXPECTED SATURDAY AFTERNOON INTO SATURDAY NIGHT AS THE APPROACHING
WEAK COLD FRONT INTERSECTS THE DRYLINE LATE IN THE DAY. ONCE
AGAIN...DUE TO THE TIMING OF THE BOUNDARIES INTERSECTING DURING
MAX HEATING...WILL LIKELY SEE ANOTHER ROUND OF ISOLATED THUNDERSTORMS
WHICH MIGHT BECOME SEVERE. SPC CURRENTLY HAS ONLY THE NORTHEASTERN-
MOST TIER OF COUNTIES IN SLIGHT RISK FOR LATE SATURDAY.
THE COLD FRONT WILL APPROACH THE COAST BY SUNDAY...HELPING TO BRING
OUR TEMPERATURES BACK TO ONLY A FEW DEGREES ABOVE EARLY MAY NORMALS.
A WARMING TREND IS IN STORE FOR THE BEGINNING OF THE WEEK AS NEARLY
ZONAL FLOW ALOFT PREVAILS. MID-RANGE MODEL GUIDANCE INDICATES
ANOTHER WEAK COLD FRONT WILL ENTER THE REGION ON WEDNESDAY. THIS
SYSTEM WILL BRING THE NEXT BEST CHANCE FOR RAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 73 95 66 86 59 / 20 20 10 - -
AUSTIN BERGSTROM INTL AIRPORT 71 95 65 86 57 / 10 20 10 - -
DEL RIO INTL AIRPORT 71 101 68 90 65 / - - - 10 -
SAN ANTONIO INTL AIRPORT 72 96 67 87 62 / 10 - 10 - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
25/05
Hazardous weather outlook, May 9, 11:52 AM CST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1252 PM CDT FRI MAY 9 2008
TXZ171>173-183>194-202>209-217>225-228-101800-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1252 PM CDT FRI MAY 9 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS SLIGHT CHANCE FOR SEVERE THUNDERSTORMS IN THE NORTHEAST
COUNTIES IN THE AREA EAST OF HWY 281 AND NORTH OF I10. THE
GREATEST THREATS FROM THESE STORMS WILL BE LARGE HAIL AND STRONG WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE NORTHEAST OF A BURNET
TO SAN MARCOS TO HALLETTSVILLE LINE LATE SATURDAY AFTERNOON INTO
EARLY SUNDAY MORNING. LARGE HAIL AND DAMAGING WINDS WILL BE THE
MAIN THREATS. NO OTHER SEVERE WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND SATURDAY AFTERNOON.
Thunderstorm Wind, Llano
- When
- May 9, 5:40 PM CST
- Where
- Llano County, 4.51 mi NNE of Oxford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.660, -98.670
Telephone lines and poles were reported blown down.
Thunderstorm Wind, Llano
- When
- May 9, 6:15 PM CST
- Where
- Llano County, 3.63 mi W of Kingsland Williamsar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 30.690, -98.480
A barn was destroyed and one damaged on RR 3404.
Thunderstorm Wind, Llano
- When
- May 9, 6:20 PM CST
- Where
- Llano County, Tow
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.880, -98.470
Trees and power lines were reported down.
Thunderstorm Wind, Llano
- When
- May 9, 6:25 PM CST
- Where
- Llano County, 0.59 mi W of Kingsland Sunrise Ar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 30.600, -98.410
A roof was blown off a house.
Hail, Llano
- When
- May 9, 6:30 PM CST
- Where
- Llano County, 2.39 mi SSE of Tow
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.850, -98.450
Thunderstorm Wind, Burnet
- When
- May 9, 6:36 PM CST
- Where
- Burnet County, 4.51 mi NNW of Marble Falls Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 30.590, -98.400
A roof was blown off a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in North Carolina, May 9, 2008$7.0 million · EF2 · 2 events
- Tornadoes in North Carolina, May 9, 2008$135,000 · EF2 · 4 events
- Hail and Damaging Wind in Texas, May 9, 2008$100,000 · 1.75 in hail · 8 events
- Hail and Damaging Winds in Nebraska, May 9, 2008$54,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in North Carolina, May 9 to 10, 20081.75 in hail · 35 events
- Flooding in Indiana, May 9 to 25, 2008$40,000 · 4 events
- Hail and Damaging Winds in Tennessee, May 9, 20081 in hail · 14 events
- High Wind in Montana, May 9, 2008$16,000 · 65 kt wind · 1 event
- Hail in West Virginia, May 9, 2008$5,000 · 1.75 in hail · 7 events
- Hail in Colorado, May 9, 20081.75 in hail · 6 events
- Hail in North Carolina, May 9, 20081.75 in hail · 5 events
- Winter Storm and Winter Weather in Colorado, May 9 to 11, 20084 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 102090, 102092, 102093, 102094, 102095, 102096.